Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Small Mathieu group coverings in characteristic two


Authors: Shreeram S. Abhyankar and Ikkwon Yie
Journal: Proc. Amer. Math. Soc. 123 (1995), 1319-1329
MSC: Primary 14H30; Secondary 14E22, 14H25
DOI: https://doi.org/10.1090/S0002-9939-1995-1246511-9
MathSciNet review: 1246511
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Explicit equations are given for unramified coverings of the affine line in characteristic two whose Galois groups are the Mathieu groups of degrees 11 and 12 and the automorphism group of the Mathieu group of degree 12.


References [Enhancements On Off] (What's this?)

  • [Ab1] S. S. Abhyankar, Coverings of algebraic curves, Amer. J. Math. 79 (1957), 825-856. MR 0094354 (20:872)
  • [Ab2] -, Resolution of singularities of embedded algebraic surfaces, Academic Press, New York, 1966. MR 0217069 (36:164)
  • [Ab3] -, Desingularization of plane curves, Proc. Sympos. Pure Math., vol. 40, Amer. Math. Soc., Providence, RI, 1983, 267-271. MR 713043 (85d:14024)
  • [Ab4] -, Algebraic geometry for scientists and engineers, Amer. Math. Soc., Providence, RI, 1990. MR 1075991 (92a:14001)
  • [Ab5] -, Galois theory on the line in nonzero characteristic, Bull. Amer. Math. Soc. (N.S.) 27 (1992), 68-133. MR 1118002 (94a:12004)
  • [Ab6] -, Mathieu group coverings in characteristic two, C. R. Acad. Sci. Paris Sér. I Math. 316 (1993), 267-271. MR 1205196 (94g:14013)
  • [Ab7] -, Alternating group coverings of the affine line in characteristic greater than two, Math. Ann. 296 (1993), 63-68. MR 1213371 (94e:14020)
  • [Ab8] -, Fundamental group of the affine line in positive characteristic, Proceedings of the 1992 Bombay International Colloquium on Geometry and Analysis held at the Tata Institute of Fundamental Research (to appear). MR 1351500 (97b:14034)
  • [Ab9] -, Wreath product and enlargements of groups, Discrete Math. 120 (1993), 1-12. MR 1235890 (94g:20030)
  • [AEH] S. S. Abhyankar, P. Eakin, and W. Heinzer, On the uniqueness of the coefficient ring in a polynomial ring, J. Algebra 23 (1972), 310-342. MR 0306173 (46:5300)
  • [AOS] S. S. Abhyankar, J. Ou, and A. Sathaye, Alternating group coverings of the affine line in characteristic two, Discrete Math. (to appear). MR 1298962 (95h:14018)
  • [AY1] S. S. Abhyankar and I. Yie, Small degree coverings of the affine line in characteristic two, Discrete Math. (to appear). MR 1298961 (95h:14017)
  • [AY2] -, Some more Mathieu group coverings of the affine line in characteristic two, Proc. Amer. Math. Soc. 122 (1994), 1007-1014. MR 1239794 (95b:12007)
  • [HuB] B. Huppert and N. Blackburn, Finite groups III, Springer-Verlag, New York, 1983. MR 662826 (84i:20001b)
  • [Mat] E. Mathieu, Mémoire sur l'étude des fonctions de plusieurs quantités, sur la manière de les former, et sur les substitutions qui les laissent invariables, J. Math Pures Appl. 18 (1861), 241-323.
  • [Mil] G. A. Miller, List of transitive substitution groups of degree twelve, Quart. J. Pure Appl. Math. 28 (1896), 193-231.
  • [Suz] M. Suzuki, Group theory. I, Springer-Verlag, New York, 1982. MR 648772 (82k:20001c)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14H30, 14E22, 14H25

Retrieve articles in all journals with MSC: 14H30, 14E22, 14H25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1246511-9
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society